Alert archive / New York / Flash Flood Watches in 2012
Flash Flood Watch 1, NWS Albany, NY
NWS Albany, NY issued this flash flood watch at Jul 28, 2012, 3:43 AM EDT for 4 states. It took effect at Jul 28, 2012, 11:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2012, 3:43 AM EDT (07:43 UTC)
- In effect from
- Jul 28, 2012, 11:00 AM EDT
- Expired
- Jul 29, 2012, 11:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
532 WGUS61 KALY 280743 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 343 AM EDT SAT JUL 28 2012 CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-282100- /O.NEW.KALY.FF.A.0001.120728T1500Z-120729T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE... MAYFIELD...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 343 AM EDT SAT JUL 28 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT... WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT...INCLUDING THE FOLLOWING AREAS...IN NORTHWESTERN CONNECTICUT...NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN WESTERN MASSACHUSETTS...NORTHERN BERKSHIRE AND SOUTHERN BERKSHIRE. IN EAST CENTRAL NEW YORK...EASTERN ALBANY...EASTERN COLUMBIA...EASTERN DUTCHESS...EASTERN GREENE...EASTERN RENSSELAER...EASTERN SCHENECTADY...EASTERN ULSTER... MONTGOMERY...NORTHERN FULTON...NORTHERN SARATOGA...NORTHERN WARREN...NORTHERN WASHINGTON...SCHOHARIE...SOUTHEAST WARREN... SOUTHERN FULTON...SOUTHERN HERKIMER...SOUTHERN SARATOGA... SOUTHERN WASHINGTON...WESTERN ALBANY...WESTERN COLUMBIA... WESTERN DUTCHESS...WESTERN GREENE...WESTERN RENSSELAER... WESTERN SCHENECTADY AND WESTERN ULSTER. IN SOUTHERN VERMONT... BENNINGTON...EASTERN WINDHAM AND WESTERN WINDHAM. * FROM 11 AM EDT THIS MORNING THROUGH SUNDAY MORNING * SHOWERS AND EMBEDDED THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS MUCH OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND LATER THIS MORNING AND CONTINUE THROUGH MUCH OF TONIGHT BEFORE DIMINISHING LATE TONIGHT AND SUNDAY MORNING. THE COMBINATION OF A WARM AND VERY HUMID AIRMASS IN PLACE ACROSS OUR REGION...A SLOW MOVING UPPER LEVEL DISTURBANCE DRIFTING EAST FROM THE EASTERN GREAT LAKES...AND WEAK WIND FIELDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE WILL RESULT IN SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN...WHICH ARE LIKELY TO MOVE VERY SLOWLY AND EVEN BACK BUILD. THE SHOWERS AND THUNDERSTORMS WILL PRIMARILY MOVE FROM SOUTHWEST TO NORTHEAST AT 10 TO 20 MPH...HOWEVER AT TIMES THEY MAY APPEAR TO BE NEARLY STATIONARY. BY THE TIME THE SHOWERS AND THUNDERSTORMS DIMINISH LATE TONIGHT INTO SUNDAY MORNING MUCH OF THE WATCH AREA CAN EXPECT 1 TO 3 INCHES OF RAIN...WITH ISOLATED AMOUNTS OF 3 TO 6 INCHES. THE GREATEST THREAT OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL TRANSLATE FROM THE EASTERN CATSKILLS...MOHAWK VALLEY AND HUDSON VALLEY THIS MORNING THROUGH THIS AFTERNOON INTO THE TACONICS AND WESTERN NEW ENGLAND LATER THIS EVENING INTO SUNDAY MORNING. * THIS HAS THE POTENTIAL TO BE A VERY DANGEROUS SITUATION AS SLOW MOVING AND BACK BUILDING SHOWERS AND THUNDERSTORMS CAN EASILY PRODUCE RAINFALL AMOUNTS OF SEVERAL INCHES IN AS LITTLE AS AN HOURS TIME. IN ADDITION...RAINFALL RATES OF THIS INTENSITY CAN EASILY PRODUCE MUD SLIDES AND LAND SLIDES ESPECIALLY ACROSS HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
542 WGUS61 KALY 281447 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 1047 AM EDT SAT JUL 28 2012 CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-282100- /O.CON.KALY.FF.A.0001.120728T1500Z-120729T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE... MAYFIELD...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 1047 AM EDT SAT JUL 28 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS... EAST CENTRAL NEW YORK AND SOUTHERN VERMONT...INCLUDING THE FOLLOWING AREAS...IN NORTHWESTERN CONNECTICUT...NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN WESTERN MASSACHUSETTS... NORTHERN BERKSHIRE AND SOUTHERN BERKSHIRE. IN EAST CENTRAL NEW YORK...EASTERN ALBANY...EASTERN COLUMBIA...EASTERN DUTCHESS... EASTERN GREENE...EASTERN RENSSELAER...EASTERN SCHENECTADY... EASTERN ULSTER...MONTGOMERY...NORTHERN FULTON... NORTHERN SARATOGA...NORTHERN WARREN...NORTHERN WASHINGTON... SCHOHARIE... SOUTHEAST WARREN...SOUTHERN FULTON...SOUTHERN HERKIMER... SOUTHERN SARATOGA...SOUTHERN WASHINGTON...WESTERN ALBANY... WESTERN COLUMBIA...WESTERN DUTCHESS...WESTERN GREENE...WESTERN RENSSELAER...WESTERN SCHENECTADY AND WESTERN ULSTER. IN SOUTHERN VERMONT...BENNINGTON...EASTERN WINDHAM AND WESTERN WINDHAM. * THROUGH SUNDAY MORNING * SHOWERS AND EMBEDDED THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS MUCH OF EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND LATER THIS MORNING AND CONTINUE THROUGH MUCH OF TONIGHT BEFORE DIMINISHING LATE TONIGHT AND SUNDAY MORNING. THE COMBINATION OF A WARM AND VERY HUMID AIRMASS IN PLACE ACROSS OUR REGION...A SLOW MOVING UPPER LEVEL DISTURBANCE DRIFTING EAST FROM THE EASTERN GREAT LAKES...AND WEAK WIND FIELDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE WILL RESULT IN SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN...WHICH ARE LIKELY TO MOVE VERY SLOWLY AND EVEN BACK BUILD. THE SHOWERS AND THUNDERSTORMS WILL PRIMARILY MOVE FROM SOUTHWEST TO NORTHEAST AT 10 TO 20 MPH...HOWEVER AT TIMES THEY MAY APPEAR TO BE NEARLY STATIONARY. BY THE TIME THE SHOWERS AND THUNDERSTORMS DIMINISH LATE TONIGHT INTO SUNDAY MORNING SOME AREAS COULD SEE 1 TO 3 INCHES OF RAIN...WITH ISOLATED AMOUNTS OF 2 TO 5 INCHES. THE GREATEST THREAT OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL TRANSLATE FROM THE EASTERN CATSKILLS...MOHAWK VALLEY AND HUDSON VALLEY THIS MORNING THROUGH THIS AFTERNOON INTO THE TACONICS AND WESTERN NEW ENGLAND LATER THIS EVENING INTO SUNDAY MORNING. * ALL INTERESTS ARE ADVISED TO MONITOR WEATHER CONDITIONS CLOSELY AS SLOW MOVING AND BACK BUILDING SHOWERS AND THUNDERSTORMS CAN EASILY PRODUCE RAINFALL AMOUNTS OF WELL OVER 1 INCH PER HOUR. THIS CAN CAUSE RAPID RISES IN WATER ON ROADWAYS...LOW LYING AREAS AND CREEKS. IT CAN ALSO CAUSE MUD AND DEBRIS TO SLIDE ONTO ROADWAYS IN AREAS OF STEEP TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
399 WGUS61 KALY 282055 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 455 PM EDT SAT JUL 28 2012 NYZ038>043-047>054-082>084-282200- /O.CAN.KALY.FF.A.0001.000000T0000Z-120729T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG... WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON... ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 455 PM EDT SAT JUL 28 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH HAS BEEN CANCELLED FOR THE GREATER CAPITAL DISTRICT...MOHAWK AND SCHOHARIE VALLEYS AND THE LAKE GEORGE SARATOGA REGION. SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL STILL BE POSSIBLE THIS EVENING AND TONIGHT AND MAY LEAD TO PONDING OF WATER ON ROADWAYS AND IN LOW LYING AND POOR DRAINAGE AREAS. $$ CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-290600- /O.CON.KALY.FF.A.0001.000000T0000Z-120729T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 455 PM EDT SAT JUL 28 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...ULSTER...DUTCHESS...GREENE... COLUMBIA...LITCHFIELD...BERKSHIRE...BENNINGTON AND WINDHAM. * THROUGH SUNDAY MORNING. * SHOWERS AND THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL ACROSS MUCH OF THE WATCH AREA. ADDITIONAL STORMS ARE EXPECTED. THE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAIN IN A VERY SHORT PERIOD OF TIME WHICH COULD LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
097 WGUS61 KALY 290439 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 1239 AM EDT SUN JUL 29 2012 CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-291500- /O.CON.KALY.FF.A.0001.000000T0000Z-120729T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 1239 AM EDT SUN JUL 29 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES...ULSTER...DUTCHESS...GREENE... COLUMBIA...LITCHFIELD...BERKSHIRE...BENNINGTON AND WINDHAM. * UNTIL 11 AM EDT THIS MORNING * SHOWERS AND THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL ACROSS MUCH OF THE WATCH AREA. ADDITIONAL SHOWERS WITH A FEW THUNDERSTORMS ARE EXPECTED OVERNIGHT INTO SUNDAY MORNING. THE SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING ADDITIONAL RAINFALL UP TO A FEW INCHES IN A SHORT PERIOD OF TIME WHICH COULD LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
721 WGUS61 KALY 291503 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 1103 AM EDT SUN JUL 29 2012 CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-291615- /O.EXP.KALY.FF.A.0001.000000T0000Z-120729T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 1103 AM EDT SUN JUL 29 2012 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT... WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT HAS EXPIRED. THE HEAVY RAINFALL IS ENDING AND THE THREAT FOR FLASH FLOODING HAS ENDED. HOWEVER...SOME URBAN AND SMALL STREAM FLOODING IS POSSIBLE INTO THE EARLY AFTERNOON AS RAINFALL RUNS OFF AND RECEDES IN SMALL STREAMS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 1:44 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 28, 1:44 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 144 AM EDT SAT JUL 28 2012 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN OVER THE FAR SOUTHERN PART OF THE AREA TONIGHT. ON SATURDAY...AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE GREAT LAKES WILL PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS. THIS SYSTEM WILL ONLY SLOWLY MOVE ACROSS THE AREA THROUGH SATURDAY NIGHT. SLIGHTLY DRIER WEATHER IS THEN EXPECTED FOR SUNDAY...ALTHOUGH ISOLATED TO SCATTERED SHOWERS WILL STILL BE POSSIBLE MAINLY SOUTH AND EAST OF ALBANY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1 AM...PARTLY TO MOSTLY CLOUDY SKIES WITH SOME PATCHY FOG PREVAILED ACROSS THE FA WITH VERY MILD TEMPS AND RATHER MUGGY CONDITIONS. TEMPS WERE GENERALLY IN THE 60S TO LOWER 70S WITH DEWPOINTS IN THE 60S. FOR THE REMAINDER OF THE OVERNIGHT EXPECT A GENERAL INCREASE IN CLOUD COVER WITH TEMPS ONLY DROPPING A FEW MORE DEGREES FROM CURRENT VALUES AND ANY PCPN HOLDING OFF UNTIL LATER TONIGHT AND CONFINED TO FAR SOUTHERN PORTION OF FA. THINGS START TO GET INTERESTING LATER THIS MORNING AS H5 TROF AXIS WITH STRENGTHENING VORT STARTS TO MOVE EAST FROM THE EASTERN GREAT LAKES REGION. EXPECT SHOWERS AND THUNDERSTORMS TO BECOME MORE WIDESPREAD AS THE DAY WEARS ON AND BE VERY SLOW MOVERS AS H7 FLOW ACRS MUCH OF FA IS FROM THE SOUTHWEST AT ONLY 5-15 KTS. IN ADDITION PWATS INCREASE TO 1.5 TO 1.8 INCHES ACRS A GOOD PTN OF FA BY 18Z REMAINING IN THIS RANGE THROUGH AT LEAST THE FIRST HALF OF TONIGHT. THE H5 TROF AXIS SLOWS AS IT CROSSES FA WITH THE ASSOCIATED VORT AXIS CONTINUING TO STRENGTHEN THROUGH TONIGHT. FURTHER...A FAIRLY STRONG DEFORMATION AXIS CROSSES THE FA THIS EVENING AND HINTS THAT CELLS COULD EASILY BACK BUILD ADDING TO THE HEAVY RAIN THREAT. ONE OF THE OTHER MORE IMPRESSIVE FEATURES IS THE SFC-H8 MOISTURE FLUX CONVERGENCE WHICH HAS THE AXIS SHIFTING FROM THE CATSKILLS AND HUDSON VALLEY LATE THIS MORNING THROUGH THIS AFTERNOON EAST INTO WESTERN NEW ENGLAND THIS EVENING INTO THE OVERNIGHT PERIOD. AT THIS TIME HAVE INCREASED POPS TO LIKELY TO CATEGORICAL ACRS MUCH OF FA FROM LATE THIS MORNING/EARLY THIS AFTERNOON THROUGH AT LEAST THE FIRST HALF OF TONIGHT EXCEPT FOR FAR NORTHWEST PTN WHERE CHC POPS REMAIN AND HAVE ADDED ENHANCED WORDING FOR HEAVY RAINFALL. EXPECT HIGHS TODAY IN THE 70S TO NEAR 80 WITH LOWS TONIGHT IN THE MID 50S TO MID 60S. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... SUNDAY SHOULD FEATURE DRIER CONDITIONS COMPARED TO SATURDAY WITH AT LEAST PARTLY SUNNY SKIES DEVELOPING OVER MUCH OF THE AREA. HOWEVER...THE UPPER TROUGH AXIS WILL LINGER ESPECIALLY OVER THE EASTERN HALF OF THE AREA WITH SOME RESIDUAL LOW LEVEL MOISTURE WHICH COULD RESULT IN MAINLY DIURNAL ISOLATED TO SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM. AGAIN INSTABILITY SHOULD BE RATHER WEAK SO ONLY ISOLATED COVERAGE OF STORMS EXPECTED. BETTER CHANCE OF SHOWERS WILL BE EAST OF THE CAPITAL REGION. SHOWERS SHOULD END QUICKLY SUNDAY EVENING WITH LOSS OF DAYTIME HEATING ALONG WITH THE TROUGH FINALLY MOVING EAST OF THE AREA...LEAVING DRY CONDITIONS FOR THE REST OF SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH FRIDAY/... MOS GUIDANCE. A GENERALLY UNSETTLED PERIOD...MAINLY FROM TUESDAY ON. WAVES OF LOW PRESSURE ALONG A QUASI-STATIONARY FRONT WILL PRODUCE PERIODS OF SHOWERS ALONG WITH THE POSSIBILITY OF AN OCCASIONAL THUNDERSTORM. FOR FRIDAY...THE MAIN FOCUS FOR SHOWERS WILL BE A COLD FRONT SLIPPING INTO NORTHERN NEW YORK FROM CANADA. HIGH TEMPERATURES WILL BE MAINLY FROM THE LOWER 70S TO MID 80S EACH DAY...WITH LOWS MAINLY FROM THE LOWER 50S TO MID 60S. NORMAL EARLY AUGUST HIGHS IN ALBANY ARE IN THE LOWER 80S...WITH THE LOWS IN THE LOWER 60S. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... A NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN ACROSS SOUTHERN AREAS OVERNIGHT INTO SATURDAY. AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST SATURDAY...AND INTERACTS WITH THIS FRONTAL BOUNDARY...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE SAT MORNING AND PERSIST INTO SAT EVENING. THROUGH 13Z/SATURDAY...ABUNDANT LOW LEVEL MOISTURE PERSISTS ACROSS THE REGION. GIVEN SOME BREAKS IN THE CLOUDS ABOVE...THIS SHOULD ALLOW FOR PATCHY FOG TO DEVELOP AT KGFL...WITH PERIODS OF IFR CONDITIONS. AT KPSF AND KPOU...WHERE MOISTURE IS A BIT DEEPER...AREAS OF FOG...AND ALSO A LOW STRATUS CLOUD LAYER ARE EXPECTED TO DEVELOP BEFORE SUNRISE...WITH PREDOMINATELY IFR CONDITIONS EXPECTED AFTER 08Z. AT KALB...A VERY TRICKY CALL ON WHETHER IFR CONDITIONS DEVELOP. AT THIS TIME...HAVE TRENDED CONDITIONS INTO LOW MVFR...FOR CIGS...AFTER 09Z. HOWEVER...A PERIOD OF IFR CIGS AND PERHAPS VSBYS IS POSSIBLE...ESP BETWEEN 10Z-13Z. AFTER 13Z/SATURDAY...ANY AREAS OF IFR/MVFR VSBYS/CIGS SHOULD BECOME VFR BETWEEN 13Z-15Z/SAT. THEN...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP BETWEEN 16Z-18Z/SAT...AND SHOULD PERSIST INTO EARLY THIS EVENING. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT ALL TAF SITES WITHIN SHOWERS/TSTMS...ALONG WITH MVFR/IFR VSBYS. MVFR/IFR VSBYS AND CIGS ARE THEN EXPECTED THROUGH 06Z/SUNDAY AT THE TAF SITES...AS THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS DECREASE...WITH AREAS OF FOG DEVELOPING IN THEIR WAKE. OUTLOOK... SUN-MON...VFR. NO SIG WX. MVFR/IFR POSSIBLE IN AM FOG/LOW CLOUDS. TUE-WED...VFR/MVFR...CHC SHRA/TSRA. && .FIRE WEATHER... A WEAK FRONTAL BOUNDARY WILL REMAIN OVER THE FAR SOUTHERN PART OF THE AREA TONIGHT. ON SATURDAY...AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE GREAT LAKES WILL PRODUCE ADDITIONAL SHOWERS AND THUNDERSTORMS. THIS SYSTEM WILL ONLY SLOWLY MOVE ACROSS THE AREA THROUGH SATURDAY NIGHT. SLIGHTLY DRIER WEATHER IS THEN EXPECTED FOR SUNDAY...ALTHOUGH ISOLATED TO SCATTERED SHOWERS WILL STILL BE POSSIBLE MAINLY SOUTH AND EAST OF ALBANY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO INCREASE TO AROUND 100 PERCENT TONIGHT. THE RH WILL DROP TO MINIMUM VALUES OF BETWEEN 55 AND 70 PERCENT SATURDAY AFTERNOON. RH VALUES WILL INCREASE AGAIN TO AROUND 100 PERCENT SATURDAY NIGHT. WINDS TONIGHT WILL BE LIGHT AND VARIABLE...BECOMING EAST-NORTHEAST AROUND 5 MPH ON SATURDAY. WINDS WILL BECOME LIGHT AND VARIABLE AGAIN TONIGHT. && .HYDROLOGY... ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE INTO TONIGHT...MAINLY ACROSS SOUTHERN AREAS. RAINFALL AMOUNTS WILL GENERALLY BE LIGHT WITH ISOLATED ONE QUARTER INCH AMOUNTS POSSIBLE. ON SATURDAY...SCATTERED TO NUMEROUS SHOWERS AND POSSIBLE THUNDERSTORMS ARE EXPECTED. GENERALLY ONE QUARTER TO ONE HALF INCH WILL OCCUR IN AREAS THAT ARE AFFECTED BY THE SHOWERS. SLOW MOVEMENT OF SHOWERS COULD RESULT IN SOME PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AND URBAN AREAS. SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT WITH MAINLY LIGHT BASIN-AVERAGE RAINFALL. ISOLATED TO SCATTERED SHOWERS ON SUNDAY WILL PRODUCE ADDITIONAL LIGHT RAINFALL. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...11 SHORT TERM...JPV LONG TERM...ELH AVIATION...KL FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, Jul 27, 4:04 PM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 404 PM EDT FRI JUL 27 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 404 PM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA SATURDAY AFTERNOON INTO THE EVENING. ANY STORMS WILL BE SLOW MOVING AND MAY CAUSE PONDING OF WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS. THERE ALSO IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:24 PM EDT | Special Weather Statement | ALY | 51 min | |
| Jul 28, 1:14 PM EDT | Areal Flood Advisory | ALY | Northwest Hills Planning Region | 4 hr |
| Jul 28, 10:53 AM EDT | Special Weather Statement | ALY | Dutchess | 37 min |
| Jul 28, 11:35 AM EDT | Special Weather Statement | ALY | Columbia | 40 min |
| Jul 28, 12:09 PM EDT | Special Weather Statement | ALY | Orange | 51 min |
| Jul 28, 12:59 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Jul 28, 3:05 PM EDT | Special Weather Statement | ALY | Schenectady, Washington | 55 min |
Nearby
Flash Flood Watches in New York, 2012Flash Flood Watches in Vermont, 2012Flash Flood Watches in Connecticut, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.